MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA DILATATION BALLOON CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA DILATATION BALLOON CATHETER
Catalog Number DR8044
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of a retrospective review of events that occurred in (b)(6) and in accordance with 21 c.F.R.Part 803, this event was assessed and determined to be mdr reportable.No medical records or no medical images have been made available to the manufacturer; however a photo was provided.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during the angioplasty procedure for stenosis near an anastomotic site, the health care provider inflated the balloon to 20 atm with an inflation device and tried to keep the balloon inflated at that pressure for 3 minutes.Reportedly, after keeping the pressure at 20 atm for 5 seconds the inflation hub allegedly came off the catheter and the contrast medium spattered.Another balloon catheter was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
A manufacturing review was performed.The lot met all release criteria.This is the only complaint reported to date for this lot number and failure mode.The device was not returned, however two electronic photos were provided for review.The photo review did not identify a detachment of the inflation hub from the inflation lumen; additionally, adhesive was noted in the correct locations on the inflation hub.Therefore, based on the photo review the investigation is unconfirmed for the reported hub detachment.The definitive root cause for the reported detachment could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: if resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Use of the dorado pta dilatation catheter: advance the catheter through the introducer sheath and over the wire to the site of inflation.If the stenosis cannot be crossed with the desired dilatation catheter, use a smaller diameter catheter to pre-dilate the lesion to facilitate passage of a more appropriately sized dilatation catheter.Position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and inflate the balloon to the appropriate pressure.
 
Event or Problem Description

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA DILATATION BALLOON CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6873013
Report Number2020394-2017-01159
Device Sequence Number16278210
Product Code DQY
UDI-Device Identifier00801741058301
UDI-Public(01)00801741058301
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue NumberDR8044
Device Lot Number93GY0254
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR